I have been taking Wellbutrin XL 150mg for a little under two months, for a combination of fatigue/very mild depression, plus I wanted to quit smoking. Well, I quit smoking, I am in therapy for the depression, and I have made some lifestyle changes (healthier diet, regular exercise) to help with my fatigue. I wish to stop taking the Wellbutrin, but I am on the lowest dose. How do I stop taking it without suffering withdrawal symptoms?
I would speak with your doctor before discontinuing any drug. Most times you just have to wean off, but it's important that your doctor is kept in the loop. Have you had bouts of depession before or has this been the only time? If it is more then a couple of times, it could indicate that you have a chemical imbalance. Lifestyle changes are fantastic, but like any other brain disorder, meds may be needed, so it's best to talk with your doctor :)
Much luck to you.
Agree. As long as the depression is there, it is important to check in with the doc.
There is no reason to go cold turkey when quitting. Lots of people new to an SSRI like Wellbutrin have the feeling that the med is addictive maybe like painkillers are, so want to avoid an imaginary foe tugging at them for long periods of time when quitting.
The opposite is true however as the SSRI is not addictive, so it is easy to go cold turkey off the drug. The problem is the drug has slowly wired your system over a month or so, so it takes a while for your brain to rewire when coming off. That is when the terrible side effects that I have read about on this forum can occur if you don't do it on a doctor approved taper system.
Take the slowest path you can to get off Wellbutrin, if quitting is what your doc recommends.
I hope the therapy session is working. Depression is different for everyone, so you have to experience the reaction then analyze yourself, which is not always easy since it involves your subjective side.
I have been taking wellbutrin for about 3 years now after starting with Zoloft. For the last 4 months I have been on 150mg everyday but for the 2 months i have been taking it one every other day and so on...
I have noticed my temper is back and I have peaks of intense emotions. On the plus side, my sense of humor has returned o i am able to laugh more. I still have some symptoms of depression but overall i am coping.
I started Wellbutrin almost a year ago when I was going through the worst trauma of my life. I started it by itself, then added Lexapro, then discontinued that and added Effexor up to 225 mg - also had some ativan in there for a while. Nothing seemed to be helping. About four months later, I got off all the other meds but always hung onto the Wellbutrin.. WHY????? I don't know because really it didn't help me! I was miserable from what I was going through and still had (and occasionally have) days where I would dwell on the past, cry, obsess, panic, etc. When I first started on it I lost 12 lbs fast, kept it off for 6 months.. and then the pound creep began. No matter how hard I tried and exercised/restricted, I could not stop the weight gain. The 12 lbs came back on, and thankfully it stopped at 12. Anyway, I knew in my heart Wellbutrin was not doing jack for me. I tried no fewer than 5 times to quit, and then I would start obsessing about gaining more weight... and think, I need to get back on!!! And that was my roller coaster for the past year. Well, a couple of weeks ago I got sick of paying $60/month for this stupid drug that wasn't doing anything for me when what I needed was to change my thinking, my perspective on life, etc. I stopped using it and although my "situation" still somewhat ***** and I have bad days now and then, I feel SO MUCH BETTER! I am so happy to be off this drug and will not get on another antidepressant.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.